Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 280, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 21, 2009, 6:03 PM EDT for 4 counties in Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2009, 6:03 PM EDT (22:03 UTC)
- Expired
- Aug 21, 2009, 6:40 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:20 PM EDT | TSTM WND DMG | 8 Ene Eden, GA | TRAINED SPOTTER REPORTED A COUPLE OF TREES DOWN ACROSS POWERLINES ALONG KOLIC HELMEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 212203 SVRCHS GAC029-031-051-103-212300- /O.NEW.KCHS.SV.W.0280.090821T2203Z-090821T2300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 603 PM EDT FRI AUG 21 2009 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA... NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA... SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 700 PM EDT * AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR MELDRIM ... NEARLY STATIONARY. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... PENNY SIZE HAIL... * SOME LOCATIONS IN THE WARNING INCLUDE... MELDRIM...EDEN...BLOOMINGDALE...POOLER... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3232 8120 3212 8115 3204 8162 3221 8165 TIME...MOT...LOC 2203Z 279DEG 2KT 3213 8138 $$
1 follow-up statement
000 WWUS52 KCHS 212240 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 640 PM EDT FRI AUG 21 2009 GAC029-031-051-103-212249- /O.CAN.KCHS.SV.W.0280.000000T0000Z-090821T2300Z/ EFFINGHAM GA-BULLOCH GA-BRYAN GA-CHATHAM GA- 640 PM EDT FRI AUG 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN...SOUTHEASTERN BULLOCH AND SOUTHERN EFFINGHAM COUNTIES HAS BEEN CANCELLED... AT 639 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED. ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3232 8120 3212 8115 3204 8162 3221 8165 TIME...MOT...LOC 2239Z 279DEG 2KT 3213 8136 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:58 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Aug 21, 3:58 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI AUG 21 2009
.SYNOPSIS...
ATLC HIGH PRES WILL WEAKEN OVERNIGHT. A COLD FRONT GRADUALLY
PUSHES SOUTH AND EAST OF THE REGION LATE THIS WEEKEND. HIGH
PRESSURE WILL BUILD INTO THE AREA THROUGH MUCH OF NEXT WEEK.
ANOTHER COLD FRONT WILL APPROACH THE REGION LATE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A FEW ISOLATED SHOWERS/THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF
SOUTHEASTERN SOUTH CAROLINA BUT MAIN CONCENTRATION FOR ACTIVITY
WILL REMAIN IN SOUTHEASTERN GEORGIA. THE SEA BREEZE REMAINS PINNED
TO THE COAST AND WILL HAVE A DIFFICULT TIME PUSHING INLAND WITH
THE SOUTHWESTERLY SYNOPTIC FLOW. SUB-SEVERE PULSE TYPE CONVECTION
IS STILL EXPECTED BUT CAN NOT RULE OUT AN ISOLATED SEVERE
THUNDERSTORM. THE AREA WILL REMAIN BETWEEN THE ATLANTIC HIGH
PRESSURE AND THE TROUGH TO THE NORTHWEST. THE RIDGE WILL WEAKEN
OVERNIGHT ALLOWING THE TROUGH TO PUSH CLOSER TO THE COAST.
ACTIVITY WILL DIMINISH OVER THE FORECAST AREA AS THE DIURNAL
HEATING SHUTS OFF LATER THIS EVENING. HOWEVER...A FEW SHOWERS
COULD REMAIN MAINLY INLAND IN SOUTHEAST GEORGIA UNTIL AFTER
MIDNIGHT. THE SHOWERS WILL THEN TRANSITION OFF THE COASTAL WATERS
THUS HAVE TRENDED DOWN TO SLIGHT CHANCE OVER THE LAND AREAS
THROUGH THE NIGHT.
CLOUD COVERAGE WILL BE INCREASED TO THE PAST COUPLE OF NIGHTS
AND WINDS WILL STAY UP AROUND 5MPH WHICH WILL HELP KEEP
TEMPERATURES IN THE LOW TO MID 70S INLAND WITH UPPER 70S ALONG THE
IMMEDIATE COAST.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
THE TROUGH WILL PUSH CLOSER TO THE FORECAST AREA THUS GIVING GOOD
DIFFLUENCE OVER THE AREA. COVERAGE WILL BE WIDESPREAD ACROSS THE
FORECAST AREA AHEAD OF THE BOUNDARY...BUT THE HIGHEST PROBABILITY
LOOKS TO REMAIN IN THE CENTRAL PORTION ALONG INTERSTATE 95. EXPECT
GREATER INSTABILITY ON THE RIGHT SIDE OF THE TROUGH THUS THE
SEVERE POTENTIAL COULD BE SOMEWHAT GREATER THAN TODAY. CONTINUE TO
CHANCE POPS FOR THE EXTREME INLAND PORTION SOUTHEAST GEORGIA AND
ALONG THE COASTAL AREAS.
PARTLY TO MOSTLY CLOUDY SKIES WILL ALLOW HIGHS TO REACH INTO THE
LOWER 90S INLAND WITH MID TO UPPER 80S ALONG THE IMMEDIATE COAST.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
A SLOW MOVING AND ILL-DEFINED COLD FRONT WILL SLOWLY PUSH S/E OF THE
REGION SATURDAY NIGHT AND SUNDAY. DRIER AIR SHOULD SUPPORT BELOW
AVERAGE POPS SUNDAY. IF SUFFICIENT DRY AIR SPREADS INTO THE
REGION...SUNDAY MAY BE RAIN-FREE. HOWEVER...GIVEN SEA BREEZE
CONVERGENCE AND UNCERTAINTY REGARDING LINGERING MOISTURE MAINTAINED
ONGOING SLIGHT CHANCE POPS MAINLY S/E SUNDAY. EXPECT A SIMILAR
REGIME MONDAY.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWER/THUNDERSTORM ACTIVITY WILL INCREASE IN COVERAGE
THROUGH THE AFTERNOON. ACTIVITY IS EXPECTED TO IMPACT IN/NEAR BOTH
TERMINALS...ESPECIALLY AT KSAV THROUGH THIS EVENING WHEN CONVECTION
SUBSIDES AS THE DIURNAL HEATING SHUTS OFF. AT THIS TIME ONLY HAVE
MENTION OF A TEMPO FOR LIGHT SHOWERS AT THE KSAV TERMINAL WITH
RADAR SHOWING DEVELOPMENT IN THE VICINITY. WILL CONTINUE TO
MONITOR THE RADAR TRENDS AND WILL AMEND IF/WHEN NECESSARY.
THE SEA BREEZE IS HAVING TROUBLE MAKING IT INLAND AS IT/S STILL
PINNED TO THE COAST. WINDS SHOULD START BACKING WITH IT/S
DEVELOPMENT LATER THIS AFTERNOON. THIS COULD ALSO HELP TO FIRE
CONVECTION ALONG THE BOUNDARY AND PUSH INLAND.
SATURDAY AFTERNOON EXPECT MORE COVERAGE OF SHOWERS/THUNDERSTORMS
AS THE TROUGH WEST OF THE AREA PUSHES CLOSER TO THE FORECAST AREA.
HAVE ONLY MENTION OF CB AT THIS TIME UNTIL TIMING AND LOCATION
BECOME MORE CERTAIN.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS POSSIBLE EARLY SAT
MORNING THROUGH SUN MORNING WITH LOW CLOUDS AND MIST AS WELL AS
CONVECTION AHEAD OF THE FRONTAL BOUNDARY. IMPROVING CONDITIONS SUN
THROUGH TUE.
&&
.MARINE...
SEAS WILL BEGIN TO RAISE TO 5 FEET BY EARLY MORNING IN THE NEAR
SHORE WATERS DUE TO THE SWELL ASSOCIATED BY HURRICANE BILL LOCATED
EAST OF THE COASTAL WATERS. PERIOD OF SWELL CONTINUES TO RISE
SLOWLY RANGING FROM 15 TO 20 SECONDS. THUS SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS WILL CONTINUE FOR THE OUTER GEORGIA THROUGH
EARLY SUNDAY AFTERNOON...WHILE A SMALL CRAFT WILL BEGIN FOR THE
NEARSHORE WATERS AT 12Z SATURDAY MORNING AND GOING THROUGH LATE
SATURDAY NIGHT.
PARTICULARLY HAZARDOUS CONDITIONS/LOCALLY HIGHER AND STEEPER WAVES
WILL FOCUS NEAR THE ENTRANCE OF INLETS AND RIVERS...ESPECIALLY
DURING THE EBB TIDE. THEN...UNDER HIGH PRESSURE WINDS/SEAS WILL
REMAIN BELOW SCA THRESHOLDS THROUGH MID WEEK.
RIP CURRENTS...LONG PERIOD SWELL EMANATING FROM FROM HURRICANE BILL
WILL CREATE VERY HAZARDOUS CONDITIONS IN THE SURF ZONE SATURDAY.
PARAMETERS EASILY YIELD A HIGH RISK FOR RIP CURRENTS SATURDAY...AND
AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE SUNDAY EVEN AS SWELL
SIZE DECREASES.
&&
.TIDES/COASTAL FLOODING...
THE EVENING HIGH TIDE WILL LIKELY REMAIN BELOW SHALLOW COASTAL
FLOODING THRESHOLDS THIS EVENING. MEANWHILE...ISSUED A HIGH SURF
ADVISORY TO ACCOUNT FOR THE SWELL PRODUCED BY BILL. WAVE HEIGHTS IN
THE SURF ZONE REMAIN IN QUESTION...BUT WILL EASILY ATTAIN AT LEAST 5
FT WITH LOCALLY HIGHER SETS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH SURF ADVISORY FROM 8 AM SATURDAY TO 6 AM EDT SUNDAY FOR
GAZ117-119-139-141.
SC...HIGH SURF ADVISORY FROM 8 AM SATURDAY TO 6 AM EDT SUNDAY FOR
SCZ048>051.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM SATURDAY TO
NOON EDT SUNDAY FOR AMZ350-352-354.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT
TO 4 PM EDT SUNDAY FOR AMZ374.
&&Hazardous weather outlook, Aug 21, 4:27 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 427 PM EDT FRI AUG 21 2009 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-220900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 427 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-220900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 427 PM EDT FRI AUG 21 2009 ...MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 6 AM EDT SUNDAY... ...HIGH RISK FOR RIP CURRENTS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK FOR RIP CURRENTS. HIGH SURF ADVISORY. RIP CURRENTS...SIGNIFICANT LONG PERIOD SWELLS FROM DISTANT HURRICANE BILL WILL IMPACT THE SOUTHEAST COAST THROUGH SUNDAY. THESE WILL CREATE FAVORABLE CONDITIONS FOR DANGEROUS RIP CURRENTS ALONG THE BEACHES OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-220900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 PM EDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ROUGH SEAS...LARGE AND POWERFUL LONG PERIOD SWELLS ASSOCIATED WITH DISTANT HURRICANE BILL WILL IMPACT THE COASTAL WATERS THIS WEEKEND. UNPREDICTABLE CURRENTS AND CHOPPY CONDITIONS WILL MAKE FOR DIFFICULT BOATING THROUGH RIVER ENTRANCES AND INLETS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 21, 3:00 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM RIP CURRENTS FOLLY BEACH 32.66N 79.92W
08/21/2009 CHARLESTON SC COUNTY OFFICIAL
2 RIP CURRENTS SPOTTED AT THE FOLLY BEACH COUNTY PARK
THIS MORNING. TIME ESTIMATED.
1100 AM HIGH SURF FOLLY BEACH 32.66N 79.92W
08/21/2009 CHARLESTON SC PUBLIC
3 TO 5 FOOT SWELL REACHING THE BEACH FROM THE WASHOUT TO
THE PIER.
0245 PM RIP CURRENTS TYBEE ISLAND 32.00N 80.85W
08/21/2009 CHATHAM GA COUNTY OFFICIAL
1 RIP CURRENT SPOTTED BY LIFEGUARDS.
&&
VBSpecial weather statement, Aug 21, 3:18 PM EDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT FRI AUG 21 2009 SCZ048-212015- BEAUFORT- 318 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BEAUFORT COUNTY THROUGH 415 PM EDT... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HILTON HEAD AIRPORT...OR ABOUT OVER HILTON HEAD ISLAND...MOVING EAST AT 10 MPH. AREAS IN AND AROUND BLUFFTON...LAWTON...HILTON HEAD ISLAND...FOREST BEACH...HILTON HEAD AIRPORT...FOLLY FIELD...WILL BE IMPACTED THROUGH 415 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 21, 5:10 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 510 PM EDT FRI AUG 21 2009 GAZ114-115-212200- EVANS-TATTNALL- 510 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL TATTNALL AND SOUTH CENTRAL EVANS COUNTIES THROUGH 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MENDES...OR ABOUT 11 MILES SOUTH OF CLAXTON. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND MENDES...LYNN...MIDWAY...WILL BE IMPACTED THROUGH 600 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Aug 21, 5:32 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EDT FRI AUG 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 5 N GLENNVILLE 32.01N 81.93W
08/21/2009 M0.75 INCH TATTNALL GA TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL
APPROXIMATELY 5 MILES NORTH OF GLENNVILLE GEORGIA.
&&Special weather statement, Aug 21, 5:54 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 554 PM EDT FRI AUG 21 2009 SCZ045-212245- BERKELEY- 554 PM EDT FRI AUG 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BERKELEY COUNTY THROUGH 645 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR SMITH...OR ABOUT 17 MILES EAST OF GOOSE CREEK. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND SMITH...NEW HOPE...HUGER...WILL BE IMPACTED THROUGH 645 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:50 AM EDT | Small Craft Advisory for Hazardous Seas | CHS | 56 hr | |
| Aug 21, 4:00 PM EDT | High Surf Advisory | CHS | 35 hr | |
| Aug 21, 5:21 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Tattnall | 27 min |
| Aug 21, 5:30 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Liberty | 60 min |
| Aug 21, 5:42 PM EDT | Areal Flood Advisory | CHS | Chatham | 93 min |
| Aug 21, 7:13 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 92 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.